Texas, 2010

Hail and Damaging Winds in Texas, April 26, 2010

April 26, 2010 · NWS FWD · 7 events in 2 counties and zones

Scattered strong thunderstorms developed in the late afternoon hours ahead of a cold front. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$60,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Scattered strong thunderstorms developed in the late afternoon hours ahead of a cold front. A few storms south of U.S. Highway 84 produced downburst wind damage and penny size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 2:39 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 26, 2:39 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT MON APR 26 2010

.DISCUSSION...
FRONT NOW LIES FROM PALESTINE TO JUST NORTH OF WACO TO NORTH OF
GOLDTHWAITE. CUMULUS CLOUDS HAVE STARTED TO BUBBLE UP IN THE
VICINITY OF THE FRONT AND REFLECTIVITIES ARE NOW SHOWING ON AREA
RADARS TO OUR SOUTHWEST IN SAN SABA COUNTY. THE THREAT FOR A SEVERE
STORM OR TWO STILL EXISTS THIS AFTERNOON AND EVENING. A FEW MODELS
ARE NOW DEVELOPING ELEVATED SHOWERS OR THUNDERSTORMS ACROSS
EASTERN PORTIONS OF THE CWA THIS EVENING IN AN AREA OF
FRONTOGENESIS. CONFIDENCE IN THIS SOLUTION IS LOW BUT WILL
MAINTAIN 10 POPS OVER THE EAST THIS EVENING AND TONIGHT.

THE WEATHER TUESDAY AND WEDNESDAY LOOKS QUIET AND PLEASANT WITH
TEMPERATURES STEADILY WARMING. AN UPPER LEVEL RIDGE OVER THE
REGION ON WEDNESDAY WITH SOUTHWEST WINDS AT 850 MB WILL HELP WARM
TEMPERATURES INTO THE 80S ACROSS MUCH OF THE AREA. SOUTH WINDS
WILL ALSO RETURN ON WEDNESDAY AND GULF MOISTURE WILL BEGIN TO
RETURN TO NORTH TEXAS AT THAT TIME.

BEYOND WEDNESDAY...THE MODELS CONTINUE TO DIFFER IN THEIR
SOLUTIONS AND CONFIDENCE IN THE EXTENDED IS LOW. ON THURSDAY...THE
UPPER LEVEL PATTERN WILL TRANSITION TO A BROAD TROUGH OVER THE
WESTERN HALF OF THE CONUS WITH SOUTHWEST FLOW ALOFT OVER NORTH
TEXAS AND HEIGHT FALLS AHEAD OF THE TROUGH ALREADY SPREADING OVER
NORTH TEXAS. THE NAM/GFS/CANADIAN AGREE FAIRLY WELL IN THEIR
POSITION OF THE TROUGH BUT THE ECMWF CONTINUES TO REMAIN THE
SLOWER SOLUTION. THE NAM/GFS/CANADIAN ALSO ALL AGREE THAT THE
DRYLINE WILL MOVE TO JUST WEST OF THE CWA THURSDAY AFTERNOON WITH
AN AXIS OF LOW CIN AND MODERATE CAPE /1500-2000 J/KG/ ALONG THE
DRYLINE. GIVEN THIS NEW MODEL CONSENSUS...WILL RE-INTRODUCE 20
POPS ACROSS THE WESTERN HALF OF NORTH TEXAS THURSDAY AFTERNOON.
WITH THE WEAK CIN...MODERATE CAPE...AND DEEP LAYER SHEAR VALUES OF
45-50 KTS...SEVERE STORMS WILL BE POSSIBLE ALONG AND NEAR THE
DRYLINE.

THE THURSDAY NIGHT AND FRIDAY FORECAST REMAINS NEARLY THE SAME AND
CONTINUES TO FOLLOW THE GENERAL CONSENSUS OF THE NAM/GFS/CANADIAN.
THIS SOLUTION CONTINUES TO ADVANCE THE UPPER LEVEL
TROUGH...BRINGING A LINE OF STORMS ACROSS THE CWA THURSDAY NIGHT
AND FRIDAY. SEVERE WEATHER WILL STILL BE POSSIBLE AT THIS TIME.
HAVE INCREASED POPS ON FRIDAY WITH LIKELY POPS FRIDAY MORNING OVER
THE NORTHEASTERN CORNER OF THE CWA.

AFTER FRIDAY...MODELS AGREE THAT A BROAD TROUGH WILL REMAIN OVER
MUCH OF THE CONUS IN SOME FORM WITH SOUTHWEST FLOW ALOFT OVER
TEXAS. WITH LITTLE AGREEMENT OTHERWISE...WILL CARRY 20 POPS IN THE
FORECAST BEYOND FRIDAY UNTIL SOME BETTER AGREEMENT IN THE MODELS CAN
BE REACHED. IT DOES APPEAR THAT THE MODELS ARE FAVORING A BETTER
CHANCE FOR RAIN OVER THE EASTERN HALF OF THE CWA IN THE
EXTENDED...BUT WILL ALL THE MODEL WAVERING AND
DISAGREEMENTS...CANNOT PINPOINT A TIME FRAME FOR HIGHER POPS AT
THIS TIME.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  75  51  81  63 /  10   0   0   0   5
WACO, TX              49  78  49  82  63 /  20   0   0   0   5
PARIS, TX             45  71  48  77  58 /  10   0   0   0   5
DENTON, TX            47  74  49  80  62 /  10   0   0   0   5
MCKINNEY, TX          48  74  48  78  60 /  10   0   0   0   5
DALLAS, TX            52  76  53  80  64 /  10   0   0   0   5
TERRELL, TX           47  76  46  82  60 /  10   0   0   0   5
CORSICANA, TX         50  76  49  81  61 /  20   0   0   0   5
TEMPLE, TX            50  78  48  81  62 /  20   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

92/82
Hazardous weather outlook, Apr 26, 2:41 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT MON APR 26 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
341 PM CDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...SOUTH
OF A GOLDTHWAITE...HILLSBORO...ATHENS LINE. STORMS HAVE THE
POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE IN THE FORECAST AGAIN THURSDAY AFTERNOON THROUGH
SUNDAY. CONDITIONS ARE FAVORABLE FOR STORMS TO BECOME SEVERE
DURING THIS TIME FRAME. THE BEST CHANCE FOR STORMS ACROSS ALL OF
NORTH TEXAS WILL BE THURSDAY EVENING AND INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A GOLDTHWAITE TO
HILLSBORO TO ATHENS LINE THROUGH THIS EVENING.

In the hours before

Special weather statement, Apr 26, 2:59 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CDT MON APR 26 2010

TXZ156-262130-
LAMPASAS TX-
359 PM CDT MON APR 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMPASAS COUNTY

AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3125 9805 3105 9791 3103 9835 3114 9840
TIME...MOT...LOC 2059Z 274DEG 26KT 3108 9827
Special weather statement, Apr 26, 3:21 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT MON APR 26 2010

TXZ157-158-262145-
CORYELL TX-BELL TX-
421 PM CDT MON APR 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BELL COUNTY
  SOUTH CENTRAL CORYELL COUNTY

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF COPPERAS COVE...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD
AND KILLEEN.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3127 9770 3097 9769 3098 9787 3104 9791
      3108 9791 3123 9801
TIME...MOT...LOC 2121Z 271DEG 24KT 3113 9796
Special weather statement, Apr 26, 3:47 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT MON APR 26 2010

TXZ158-262215-
BELL TX-
447 PM CDT MON APR 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BELL COUNTY

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FORT HOOD...MOVING EAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT HOOD...HARKER
HEIGHTS...KILLEEN AND NOLANVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3100 9788 3107 9792 3123 9761 3124 9756
      3097 9755
TIME...MOT...LOC 2148Z 274DEG 26KT 3108 9778
Special weather statement, Apr 26, 4:20 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT MON APR 26 2010

TXZ158-262245-
BELL TX-
520 PM CDT MON APR 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BELL COUNTY

AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BELTON AND OVER LAKE
BELTON...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE
RIVER-ACADEMY...MORGAN'S POINT RESORT...SALADO...TEMPLE AND TROY.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3124 9726 3091 9724 3095 9759 3121 9760
TIME...MOT...LOC 2220Z 273DEG 26KT 3100 9750

The radar

The Ft Hood radar (KGRK), 54 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Bell

When
April 26, 4:25 PM CST
Where
Bell County, Moffat
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
31.200, -97.470

Trees were blown down in Moffat.

Hail, Bell

When
April 26, 4:30 PM CST
Where
Bell County, Salado
Measured
0.75 in hail
Reported by
Public
Coordinates
30.930, -97.530

Penny size hail was reported in Salado.

Thunderstorm Wind, Bell

When
April 26, 4:45 PM CST
Where
Bell County, 3.43 mi SSW of Troy
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
31.155, -97.324

An aluminum awning fell on a car at a truck stop. The truck stop is at mile marker 305 on I-35.

Thunderstorm Wind, Bell

When
April 26, 4:59 PM CST
Where
Bell County, Oenaville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
31.130, -97.230

Hackberry trees were knocked down in Oenaville. There were also 5 to 8 inch diameter tree limbs downed.

Heavy Rain, Milam

When
April 26, 5:32 PM CST
Where
Milam County, 1.92 mi NE of Rockdale
Injuries
0 direct, 2 indirect
Property damage
$50,000
Reported by
Newspaper
Coordinates
30.673, -96.981

A vehicle accident at East Belton and CR 333 during a thunderstorm resulted in two injuries and extensive damage to the vehicles.

Thunderstorm Wind, Milam

When
April 26, 5:47 PM CST
Where
Milam County, Rockdale
Measured
53 kt (61 mph) measured gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
30.650, -97.000

There was a 61 MPH measured wind gust at Rockdale. The local newspaper reported downed trees and power lines in and around Rockdale.

Hail, Milam

When
April 26, 5:57 PM CST
Where
Milam County, 3 mi W of Rockdale
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.650, -97.050

Penny size hail was reported 3 miles west of Rockdale.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224616, 222655, 224617, 224618, 225784, 224619, 224621.